Periodic subgroups of projective linear groups in positive characteristic
Detinko, Alla S.
Flannery, Dane L.
MetadataShow full item record
This item's downloads: 0 (view details)
Detinko, Alla S. Flannery, Dane L. (2008). Periodic subgroups of projective linear groups in positive characteristic. Central European Journal of Mathematics 6 (3), 384-392
We classify the maximal irreducible periodic subgroups of PGL(q; F), where F is a field of positive characteristic p transcendental over its prime subfield, q not equal p is prime, and F-x has an element of order q. That is, we construct a list of irreducible subgroups G of GL(q; F) containing the centre Fx1(q) of GL(q; F), such that G/Fx1(q) is a maximal periodic subgroup of PGL(q; F), and if H is another group of this kind then H is GL(q; F)-conjugate to a group in the list. We give criteria for determining when two listed groups are conjugate, and show that a maximal irreducible periodic subgroup of PGL(q; F) is self-normalising.